MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH
Catalog Number 5950060
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 01/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol ventrio st (device # 2) may have caused or contributed to the reported event.The attorney alleges that the patient had unspecified injuries and revision surgeries; however, no details have been provided.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol ventrio st (device # 2).An additional emdr was submitted to represent the bard/davol ventralex (device # 1).Not returned.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2011, the patient underwent surgery for implant of an unspecified bard/davol ventralex (device #1).It is alleged that on (b)(6) 2013, the patient had unspecified injuries related to a defect in the ventralex (device #1), underwent revision surgery, and implant of an unspecified bard/davol ventrio st (device #2).It is alleged that on (b)(6) 2016, the patient had unspecified injuries related to a defect in the ventralex (device #1) and ventrio st (device #2), and underwent revision surgery.As reported, the patient is making a claim for an adverse patient outcome against the ventralex (device #1) and ventrio st (device #2).As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol ventrio st (device #2) may have caused or contributed to the reported event.The attorney alleges that the patient had unspecified injuries and revision surgeries; however, no details have been provided.The cause of the patient postoperative complications cannot be determined at this time.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the date of event.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2012) is considered to be a best estimate.Updated fields: a2, b2, b4, b5, b7, d4, (product catalog no, corporate lot no, expiry date, udi no), g1, g3, g6, h2, h4, h6, h10, h11.Corrected field: b3 (date of event).This supplemental emdr represents the ventrio st (device #2).An additional supplemental emdr was submitted to represent the ventralex (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2011, the patient underwent surgery for implant of an unspecified bard/davol ventralex (device #1).It is alleged that on (b)(6) 2013, the patient had unspecified injuries related to a defect in the ventralex (device #1), underwent revision surgery, and implant of an unspecified bard/davol ventrio st (device #2).It is alleged that on (b)(6) 2016, the patient had unspecified injuries related to a defect in the ventralex (device #1) and ventrio st (device #2) and underwent revision surgery.As reported, the patient is making a claim for an adverse patient outcome against the ventralex (device #1) and ventrio st (device #2).As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: on (b)(6) 2011, patient was diagnosed with recurrent umbilical hernia thereby underwent open repair with implant of ventralex mesh (device #1).Per operative notes, "the hernia sac was identified.To the defect ventralex mesh (device #1) was placed in the underlay fashion and sac was closed with sutures." on (b)(6) 2013, patient was diagnosed with recurrent incarcerated incisional hernia with small bowel obstruction thereby underwent open repair with removal of ventralex mesh (device #1) and implant of ventrio st mesh (device #2).Per operative notes, "the incarcerated hernia sac was dissected around the surrounding tissue.Several adhesions were lysed and small bowel was seen adherent to the abdominal wall.The mesh (device #1) was noted at hernia defect site was removed.Few small defects around large defect was closed primarily with sutures and ventrio st mesh (device #2) was placed in underlay fashion and sutured." on (b)(6) 2016, patient was diagnosed with incarcerated ventral hernia with intraabdominal adhesions thereby underwent laparoscopic converted to open repair with implant of synthetic mesh.Per operative notes, "the adhesions of the anterior abdominal wall was dissected and hernia defect was identified.The mesh (device #2) was noted and left intact.A synthetic mesh was placed subfascially and sutured." on (b)(6) 2019, patient was diagnosed with ventral hernia thereby underwent open repair with removal of mesh (device #2).Per operative notes, "small bowel serosa densely adhered to the anterior abdominal was noted.The mesh seen unincorporated and flipped downward was removed (device #2).The hernia sac was dissected, reduced and closed with sutures.¿.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9379409
Report Number1213643-2019-11532
Device Sequence Number2258033
Product Code FTL
UDI-Device Identifier00801741031557
UDI-Public(01)00801741031557(17)140928(10)HUWI1244
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2014
Device Catalogue Number5950060
Device Lot NumberHUWI1244
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer06/04/2025
Initial Report FDA Received Date11/26/2019
Supplement Report FDA Received Date06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age52 YR
Patient SexMale